Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle and Joint Soreness
Dec 21, 2003

I've been on Sustiva and Combivir for exactly one year. Until a week ago, I have had no side effects at all after the first month. However, I'm now experiencing extreme soreness in my left leg (around the knee and into the calf muscle), so that I can only bend it about 45 degrees from my thigh (I can't touch my buttocks with my foot as I can with the right leg, not even if I pull it back with my hands). The pain I feel is in the muscles, not the knee itself. Also, I am very sore in the neck muscles on the right side, and in my right thumb, which I also have problems bending at the joint. Are these side effects from my drugs, or some other, unrelated problems? It's just rather odd that all of these things have hit me at once. (Also, I'm 32 and otherwise very healthy.)

Response from Dr. Henry

The pattern of pain you describe would be very unlikely to be due to your HIV medications. AZT can cause a diffuse mypathy (muscle enzyme levels in the blood often elevated). I would discuss with your HIV doc and consider a referral to a rheumatologist if he/she is unclear as to what could be triggering/causing your localized pain.

KH



Previous
CNS-Stocking Glove
Next
Severe Nausea and Heartburn

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement